Positive antigranulocyte antibody

Question

i've been positive for 19 years, my hematologist has detected positive antigranulocyte antibody, I have aids 12 yrs, history of malignant melanoma, k.s. histo, am on daily warfarin, a blood thinner. I also take agenerase, norvir, zerit, epivir, should i be worried? thanks

Answer

An antigranuolycte antibody is a pretty unusual test which in certain circumstances MAY (I emphasize the word MAY) indicate inflammation of the blood vessels. Tests such as these can be falsely-positive, in other words it's possible to get a positive test and not hve the disease in question. Although I don't know for a fact, I can't help but wonder if your HIV disease can cause a false-positive anigranulocyte antibody. I am really curious as to why your doctor ordered such a test. Doctors do not routine order such a test. You might want to ask him/her what s/he was looking for which prompted such a test.

So, to answer your question-- should you worry? The test in itself is not worrisome. It's more important to find out what prompted this testing.